MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86493
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The device did not have any obvious visible defects.There was dried body fluid in the luer, inside the irrigation tubing between the luer and handle, on the handle, shaft and tip.Both the tip and shaft were heavily coated with body fluid.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device was connected to a metriq pump and was purged at 60 ml/min.Four of the six irrigation ports were clear and flowed freely.The other two ports were microscopically examined and were noted to be plugged with dried body fluid.The dried body fluid was removed and now all six irrigation ports flow freely.The pump was programmed to 30ml/min and the device was irrigated for 30 minutes without any errors or pump messages.
 
Event or Problem Description
Reportable based n device analysis completed on 13dec2019.It was reported that the catheter would not initiate standby flow.During an ablation procedure, the intellatip mifi open-irrigated catheter would not initiate standby flow after previously working with no issue.After clearing the resulting alarm and error message multiple times, standby flow would still not initiate.The catheter was removed from the patient, the catheter cable was disconnected, and the pump was replaced, but the issue persisted.The catheter was exchanged, which solved the issue.The procedure was completed successfully with no serious injury or adverse patient effects.Device analysis revealed two irrigation ports were occluded.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9569113
Report Number2134265-2020-00049
Device Sequence Number13567576
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number86493
Device Catalogue Number86493
Device Lot Number0022623712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/09/2020
Patient Sequence Number1